Schaffner Report: COVID-19 Vaccine Side Effects—Cause or Coincidence?

As COVID-19 vaccination efforts continue across the US, some questions and concerns about potential side effects are also circulating. In addition to the typical sore arm and fatigue, reports have recently surfaced about individuals suffering from various symptoms after getting vaccinated, including ringing in the ears (tinnitus) and inflammation of the heart muscle (myocarditis). But just because one event follows another in time does not necessarily mean it was caused by the event itself.

In this episode of the Schaffner Report, Marla Dalton, Executive Director and CEO of the National Foundation for Infectious Diseases (NFID) talks with NFID Medical Director William Schaffner, MD, about the difference between causation and coincidence, and how to distinguish COVID-19 vaccine facts from fiction.

 

We all know the rooster crows before dawn, but we don’t think the rooster causes the sun to rise …

William Schaffner, MD, NFID Medical Director

View Frequently Asked Questions about COVID-19 and Frequently Asked Questions About COVID-19 Vaccines to learn more.

To join the conversation and get the latest news on infectious diseases, follow NFID on Twitter using the hashtags #COVID-19 #StopTheSpread, like us on Facebook, follow us on Instagramvisit us on LinkedIn, and subscribe to receive future NFID Updates.